The eye doctor finally called back after a week and a half saying that they are not going to treat my ON because this time there was no evidence of demyelenation. They didn't treat it last time even thought there WAS evidence of demyelenation! So what is the difference.
Tell me if I am understanding this correctly. ON is generally treated with IV steriods in an effort to lesson the effects and amount of time ON can go on. It has also been showed that IV steriod treatment for ON helps delay or prevent a future diagnosis of MS. So my question is does there have to be evidence of demyelenation as well as ON to recieve IV treatment?
I was told by this eye doctor that they had to have MRI evidence before they would consider treatment. I am not really complaining because I am not sure I would tolerate steriods very well. The side effects in my case may be worse than waiting this ON out.....IF it is only ON. But if MS is a question, and it is, then what?
WHAT A BUMMER,
I HAVE O.N. AND THEY TREATED MINE
WITH PREDNZONE FOR 6 WEEKS
IT WORKED, THAT WAS 8 MONTHS AGO,
WHEN I WAS FIRST DX. IT DID NOT SHOW UP
ON MY MRI, JUST ABNORMAL EVOKE TEST.
I HAVE BEEN DOING WELL, NOW I GET ON PAIN
AND HEADACHES ONCE IN A WHILE.
I FIND A NEW DR. MAYBE ASK YOUR MD.
hi latw, getting a dx of ON, and having steriod treatments for it, does not change a dx of MS.it can help with the symptoms and duration , and possiablly the damage of the ON, but not cure or change the direction of MS.
do you have a dx of MS? or are you working toward one? If you have other symptoms that concern you,and your feeling like it could be MS, you need to see a nerologist, and have tests such as a MRI, and others, and testing to rule out mimics of MS.
take care, and let us know,
I AM GOING THROUGH MY SECOND ROUND OF MS TESTING THIS YEAR. I FIRST STARTED WITH ON AND SOME OTHER MS-LIKE ISSUES THIS SUMMER. MY MRI SHOWED ON AND AN AREA OF DEMYELENATION. I SAW TWO NEUROLOGIST WHO FELT THE DEMYELENATION WAS EITHER FROM A MIGRAINE OR HIGH BP.
I HAVE WELL CONTROLLED BP AND MIGRAINES HAVE NOT BEEN AN ISSUE. MY PCP DISAGREED WITH BOTH OF THEM AND WANTED TO SEND ME TO AN MS CLINIC BUT WE DID NOT HAVE INSURANCE TO COVER SUCH A CLINIC.
AT THE START OF THIS YEAR OUR INSURANCE CHANGED AND IT NOW COVERS THE MS CLINIC MY PCP WANTED ME TO GO TO. JUST IN TIME TOO BECAUSE I STARTED ANOTHER CASE OF ON IN JANUARY. THE MRI I HAD DONE LAST WEEK SHOWS ON BUT NO OTHER AREAS OF CONCERN. HOWEVER I CERTAINLY DO HAVE OTHER MS-LIKE SYMPTOMS WHICH INCLUDE TRIGEMINAL NEURALGIA, VIBRATIONS, NUMBNESS, TINGLING, A LOT OF TROUBLE WITH MY RIGHT LEG, FEELING LIKE MY BRAIN IS NOT COMMUNICATING WITH MY RIGHT LEG EFFECTIVLY.......
THERE IS A FAMILY HISTORY OF MS. I ALREADY HAVE PSORIASIS WHICH IS AN AUTO IMMUNE DISORDER. ALL OF THE BLOOD TESTS HAVE COME BACK OK. MY SER AND BAER ARE OK. MY VER SHOWED ON.
MY APPOINTMENT WITH THE MS CLINIC IS TOMORROW. IT WILL BE A LONG DAY WITH A 3 HOUR DRIVE ONE WAY. SO, I AM JUST WORKING MY WAY THROUGH THIS AND HOPING TO FIND OUT WHY I HAVE HAD ON TWICE IN A 9 MONTH PERIOD OF TIME.
HELLO THERE AGAIN,
YES I WAS DX WITH MS IN MAY.
THAT IS HOW I FOUND OUT BECAUSE OF MY EYE PAIN.
THEY DID MRI AND EVOKE TEST.
MRI ATROPHY AND DYMELAINTION
GOOD LUCK AGAIN TOMORROW.
I WILL BE THINKING ABOUT YOU.
I will give you the information that my neuro-ophth gave me for NOT treating my ON. I have bilateral ON.
This information is from the optic neuritis treatment trials
The ONTT was a carefully performed randomized clinical trial and yielded useful information. Despite the ONTT, the treatment of ON remains somewhat controversial. From a vision standpoint, observation without steroid treatment versus intravenous steroid treatment showed no difference in ultimate visual outcome at the 5-year mark.
The ONTT showed strong evidence against the use of oral steroids in isolation in the treatment of ON, because oral steroids alone caused an increased rate of recurrence of ON. Intravenous steroids (methylprednisolone 250 mg qid for 3 d with oral steroid taper) decreased the short-term risk of development of MS in patients with CNS white matter plaques, but had no long-term protective benefit from MS. Intravenous steroids do little to affect the ultimate visual acuity in patients with ON, but they do speed the rate of recovery. Some clinicians advocate intravenous steroids in patients with severe visual loss or bilateral visual loss.
My doctor felt that vision would improve on its own in time, up to a year.
THANK YOU. I THINK I AM FINALLY GETTING IT. I AM ALSO CONFUSED. THE MS CLINIC I WILL BE GOING TO TOMORROW TOLD ME IF I WERE ALREADY THEIR PATIENT THEY WOULD TREAT ME WITH IV STERIODS.
LAST WEEK THE EYE DOCTOR THAT ORDERED MY MRI THIS TIME AND LAST TIME WAS TALKING ABOUT USING ORAL STERIODS. WHICH IS WHY I DIDN'T GET TOO UPSET OVER THE FACT THEY TOOK FOREVER TO GET BACK TO ME!
SO, IT LOOKS LIKE ULTIMATLY IT DOES NOT MAKE MUCH DIFFERENCE. IF IT IS MS THEN IT IS GOING TO HAPPEN NO MATTER WHAT.
MY VISION WAS IMPROVING BEFORE I STARTED ON AGAIN. I JUST HOPE THEY CAN FIND THE UNDERLYING CAUSE. I HAVE TO SAY I AM MISDERABLE!!!!!!!!!!!
COMPLETELY AND TOTALLY. I AM HAVING A HARD TIME FIGURING OUT SIMPLE PROBLEMS AND EVEN FOLLOWING SIMPLE RECEIPES. :(((((
FOR EXAMPLE....MY DAUGHTER BOUGHT ME $18.00 WORTH OF ITEMS LAST WEEK. I DID NOT PAY HER BUT DID PICK UP SOME MEDICATION AND PAID $28.00. OK. I KNOW SHE OWES ME $10.00. BUT IF THE INSURANCE SENDS ME A CHECK FOR THE MEDICATION WHO KEEPS IT? I AM SO CONFUSED AND IT IS SO FRUSTRATING.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.